Hail, Floyd
- When
- June 25, 5:00 PM CST
- Where
- Floyd County, Floydada
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.983, -101.333
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 25, 3:08 PM CST, 1 hour 52 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 408 PM CDT WED JUN 25 2003 DAY ONE... MID-LEVEL IMPULSE PARTIALLY RESPONSIBLE FOR OVERNIGHT CONVECTION ACROSS THE RIO GRANDE VALLEY/MOUNTAIN REGION OF WEST TX WAS MOVING OVER FAR SOUTHEAST NM THIS AFTERNOON. BELOW...UNSEASONABLY STRONG COLD FRONT CONTINUES TO MARCH SOUTH ACROSS THE SOUTHERN TX PANHANDLE AND THE NORTHERN PORTIONS OF THE SOUTH PLAINS...WHILE THERMALLY INDUCED SURFACE LOW WAS SITUATED IN SOUTHEAST NM. FIRST TWELVE HOURS OF FORECAST WAS HEAVILY WEIGHTED TOWARDS THE RUC SINCE IT APPEARS BE HANDLING THE MOVEMENT OF THE FRONT THE BEST. BELIEVE THAT FRONT WILL CONTINUE ITS SLOW SOUTHWARD MOVEMENT ACROSS THE CWA TONIGHT. AT THIS TIME IT APPEARS THE FRONT SHOULD CLEAR THE SOUTHEAST ZONES BEFORE DAYBREAK WITH SCATTERED CONVECTION JUST ABOUT ANYWHERE OVERNIGHT. HOWEVER...CONVECTION OFF THE CAPROCK IS MOST CAPABLE OF GOING SEVERE LATE THIS AFTERNOON AND EVENING...WHEREAS CONVECTION ALONG AND NORTH OF THE FRONT WILL BE CAPABLE OF HEAVY RAINFALL. PRECIPITATION CHANCES EXPECTED TO DIMINISH FROM NORTHWEST TO SOUTHEAST STEADILY DURING THE DAY ON THURSDAY AS AN INCREASINGLY MORE STABLE AIRMASS FILTERS SOUTH ACROSS THE AREA. AFTERNOON TEMPERATURES SHOULD BE A GOOD 8 TO 10 DEGREES COOLER ON THURSDAY. FCSTID = 02 DAYS TWO THROUGH SEVEN... STRONG TROF SWINGING ACROSS GREAT LAKES ALLOWING RIDGE PREVIOUSLY OVER SOUTH TEXAS TO REPOSITION ALONG THE WEST COAST. COOL HIGH PRESSURE RIDGE WILL COVER THE AREA INITIALLY WITH VERY STABLE AIR FOR THIS TIME OF YEAR. NORTHWEST FLOW FROM FRIDAY THROUGH THE WEEKEND INITIALLY APPEARS TOO WEAK FOR A SIGNIFICANT CHANCE OF MOVING CONVECTION INTO OUR AREA FROM HIGHER TERRAIN TO OUR WEST. MID LEVEL FLOW FORECAST TO INCREASE JUST A BIT BY LATE SATURDAY OR SUNDAY COULD VERY WELL CHANGE THAT IDEA. FOR NOW...WILL HOLD ONTO ONLY SLIGHT CHANCES OF THUNDERSTORMS EACH DAY KEEPING MENTION LIMITED TO OUR WESTERN TWO TIERS OF ZONES BOTH FRIDAY AND SATURDAY BEFORE COVERING ALL ZONES SUNDAY. RIDGING AND WARMING ALOFT EXPECTED TO MOVE OVER THE AREA FROM EARLY TO MIDDLE OF NEXT WEEK SHOULD BE ENOUGH TO LIMIT THUNDERSTORM CHANCES. SO KEEPING MONDAY THROUGH WEDNESDAY DRY WITH TEMPERATURES HEATING UP. MCQUEEN/05 FRIONA 58 74 53 85 / 30 20 00 00 TULIA 60 75 54 85 / 40 20 00 00 PLAINVIEW 63 76 55 86 / 40 20 00 00 LEVELLAND 66 77 56 87 / 30 30 00 00 LUBBOCK 68 78 57 86 / 40 30 00 00 BROWNFIELD 69 80 58 87 / 30 30 00 00 CHILDRESS 67 78 59 86 / 50 20 00 00 SPUR 70 80 58 86 / 50 40 00 00 ASPERMONT 75 82 62 86 / 50 40 00 00 .LBB...NONE.
TXZ021>044-252300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1100 AM CDT WED JUN 25 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON THROUGH THIS EVENING. ISOLATED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT MOVING SOUTH ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. MEANWHILE...ISOLATED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE IN EASTERN NEW MEXICO. GRADUALLY THE THUNDERSTORMS WILL BECOME MORE WIDESPREAD AS THEY MOVE EAST TO NORTHEAST ACROSS THE AREA THIS EVENING. A FEW OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY LATE THIS AFTERNOON. JH
TXZ032-038-043-044-260300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 406 PM CDT WED JUN 25 2003 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 592 FOR PARTS OF THE LOW ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 1000 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... COTTLE... KENT... KING... AND STONEWALL. SOME COMMUNITIES INCLUDED IN THIS WATCH ARE... PADUCAH... GUTHRIE... ASPERMONT... AND JAYTON. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
550 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM FLOYDADA TX .88 INCH HAIL
06/25/03 FLOYD REPORTED AT FIRE STN.
0839 PM 2 N ASPERMONT TX 1.75 INCH HAIL
06/25/03 STONEWALL REPORTED BY SHERIFF
MRCThe Lubbock radar (KLBB), 58 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
3 hail. Local standard time, as filed.
The Stonewall County Sheriff's Office reported golfball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367044, 5367131, 5367132.